MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN LAG SCREW, 10.5 MM, 95 MM, INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN LAG SCREW, 10.5 MM, 95 MM, INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was noticed that the packaging was damaged and sterility was not given anymore.
 
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the implant packaging of item# 47248509510 was found compromised and no longer sterile.There was no patient involvement.Review of received data: no medical data relevant to the case has been received.Due diligence: no further "due diligence" required as all required information to support the conclusion is available or was already requested.Product evaluation: visual examination: the visual examination confirms the reported event of packaging damage.However, contrary to the reported event, not the primary packaging but the secondary packaging is damaged.Review of product documentation: device purpose: this device is intended for treatment.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination related to the event.Conclusion: it was reported that the implant packaging of item# 47248509510 was found compromised and no longer sterile.There was no patient involvement.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the investigation the reported event of packaging damage can be confirmed.However, contrary to the reported event, not the primary packaging but the secondary (outer) packaging is damaged.Therefore it can be concluded that a wrong handling or transportation issue of the device has most likely led to the damaged packaging.Furthermore, there are no other complaints for this item number nor for the same lot number.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.However, the most likely root cause for the reported error pattern is damage during transport/storage.No corrective actions, preventive actions, or field actions resulted after investigation of this event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
ZNN, CMN LAG SCREW, 10.5 MM, 95 MM, INCLUDING SET SCREW
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13498167
Report Number0009613350-2022-00062
Device Sequence Number20009908
Product Code HSB
UDI-Device Identifier00889024298446
UDI-Public00889024298446
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number47-2485-095-10
Device Lot Number3083707
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown